Hernia surgery complication: Hematoma

Dear Ask The Doctor:  I had hernia surgery on May 4th. That night I had to go to the emergency room due to blood running down to my ankle. I saw my doctor 3 weeks ago and he removed the staples. I asked him if it was normal to be bleeding and he said no, but did nothing about it. After the staples were take out, due to the swelling and pressure, the insicion opened up and you could see red. Chunks of a red jelly like substance would come out everyday. Since then the chunks have stopped, but I have to change gauze twice a day due to blood still keeps coming out. The swelling is still there. Do I need to seek another doctor, is something wrong. I need to know what I need to do. Thank you
 

Dear Patient:  You have developed a complication of your hernia surgery called a Hematoma. This is a collection of clotted blood cause by bleeding from a minor blood vessel. The treatment of this complication involves evacuation of the clotted blood, identification and ligation of the bleeding vessel. You should make your surgeon aware of your problem. I am sure he would be willing to correct this issue.  If you are dissatisfied with his response then you should see another surgeon.

Please login or signup to post comments!

@ASKTHEDOCTOR ON TWITTER
@ASKTHEDOCTOR
Official Question Provider for